Patient :I was taking a Grispeg 250 mg for 30 days and finished the medication exactly 6 days ago, however I noticed the last few weeks taking the medication I was loosing hair. I am still loosing hair and am worried when will it stop and will it grow back? Based of the half-life of the drug, it should be out of my system by now.
Thanks for choosing "Ask the Doctor" for posting your query.
I have gone through your problem and would like to tell you that Gris-PEG contains griseofulvin which is an anti-fungal medicine. Hair loss is a very rare side effect of this drug. In fact, it is also used in hair fall occurring due to fungal infection of scalp or hair follicle.
The common causes for hair fall are hereditary, hormonal (hypothyroidism), anaemia, alopecia areata, infections and drug related. Medications used for treating hair fall include minoxidil, finasteride, etc. They are also available in the form of hair oils. However, the underlying cause should be identified and treated first.
Consult your doctor regarding proper diagnosis and treatment. Take nutritious diet and drink lots of water. Also avoid using chemicals for your hair.
Hope I am able to answer your concerns.
Wish you good health!
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.